Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 25, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Sep 8, 2018, 3:09 PM CDT for Uvalde County, Texas. It took effect at Sep 9, 2018, 7:00 AM CDT. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2018, 3:09 PM CDT (20:09 UTC)
- In effect from
- Sep 9, 2018, 7:00 AM CDT
- Expired
- Sep 10, 2018, 7:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 64 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Nueces River below Uvalde (UVLT2). The gauge peaked at 11.08 ft at Sep 8, 2018, 8:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08192000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
316
WGUS44 KEWX 082009
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
309 PM CDT Sat Sep 8 2018
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Nueces River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC463-091409-
/O.NEW.KEWX.FL.W.0025.180909T1200Z-180910T1200Z/
/UVLT2.1.ER.180909T1200Z.180909T1500Z.180910T0000Z.UU/
309 PM CDT Sat Sep 8 2018
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for the Nueces River Below Uvalde.
* From Sunday morning to Monday morning...or until the warning is cancelled.
* At 2:30 PM Saturday the stage was 3.2 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow morning and continue to rise to
near 12.4 feet by tomorrow late morning.The river will fall below flood stage
by tomorrow evening.
* Impact...At 11.0 feet...Minor lowland flooding nine miles southwest of Uvalde
closes the Farm to Market 481 bridge floor. Livestock in the flood plain
should be moved to higher ground..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Uvalde 10 11 3.2 Sat 02 PM 11.0 7.5 4.9 4.7 4.5
&&
LAT...LON 2913 9994 2914 9985 2885 9974 2853 9967
2848 9975 2880 9985
$$1 follow-up statement
774
WGUS84 KEWX 090326
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
1026 PM CDT Sat Sep 8 2018
...The flood warning is cancelled for the following rivers in Texas...
Nueces River Below Uvalde Affecting Uvalde County
Sabinal At Sabinal Affecting Uvalde County
Frio River At Concan Affecting Uvalde County
Frio River Below Dry Frio Affecting Uvalde County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC463-090356-
/O.CAN.KEWX.FL.W.0025.000000T0000Z-180910T1200Z/
/UVLT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1026 PM CDT Sat Sep 8 2018
The flood warning is cancelled for
the Nueces River Below Uvalde.
* At 9:30 PM Saturday the stage was 10.5 feet.
* Flood stage is 11.0 feet.
* Forecast...The river crested below flood stage at 10.9 feet and will
continue to fall.
* Impact...At 10.0 feet...Overbank flow nine miles southwest of Uvalde reaches
the Farm to market 481 bridge floor and approaches..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Uvalde 10 11 10.5 Sat 09 PM 8.9 5.6 5.0 4.6 4.5
&&
LAT...LON 2913 9994 2914 9985 2885 9974 2853 9967
2848 9975 2880 9985
$$
TXC463-090356-
/O.CAN.KEWX.FL.W.0021.000000T0000Z-180909T1112Z/
/SABT2.1.ER.180908T2344Z.180909T0015Z.180909T0052Z.NO/
1026 PM CDT Sat Sep 8 2018
The flood warning is cancelled for
the Sabinal At Sabinal.
* At 9:30 PM Saturday the stage was 10.7 feet.
* Flood stage is 12.0 feet.
* Forecast...The river will continue to fall to 7.7 feet by Monday morning.
* Impact...At 10.0 feet...Flow extends into lowest areas of the flood plain with
no significant damage..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Sabinal 10 12 10.7 Sat 09 PM 8.3 7.7 6.9 6.4 6.0
&&
LAT...LON 2962 9956 2962 9948 2914 9941 2901 9921
2894 9925 2910 9949
$$
TXC463-090356-
/O.CAN.KEWX.FL.W.0022.000000T0000Z-180909T0800Z/
/CNCT2.2.ER.180908T1422Z.180908T1530Z.180908T1639Z.NO/
1026 PM CDT Sat Sep 8 2018
The flood warning is cancelled for
the Frio River At Concan.
* At 10:01 PM Saturday the stage was 5.8 feet.
* Flood stage is 11.0 feet.
* Forecast...The river will continue to fall to 6.0 feet by Monday morning.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Concan 7 11 5.8 Sat 10 PM 6.5 6.0 5.3 5.0 4.8
&&
LAT...LON 2951 9975 2951 9967 2943 9962 2929 9962
2923 9971 2942 9970
$$
TXC463-090356-
/O.CAN.KEWX.FL.W.0023.000000T0000Z-180909T1305Z/
/UDET2.1.ER.180908T1907Z.180908T2145Z.180909T0017Z.NO/
1026 PM CDT Sat Sep 8 2018
The flood warning is cancelled for
the Frio River Below Dry Frio.
* At 9:30 PM Saturday the stage was 9.5 feet.
* Flood stage is 12.0 feet.
* Forecast...The river will continue to fall to 5.8 feet by Monday morning.
* Impact...At 10.0 feet...Overbank conditions. No significant impact..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Dry Frio 10 12 9.5 Sat 09 PM 7.4 5.8 4.7 4.2 3.9
&&
LAT...LON 2923 9971 2929 9962 2898 9917 2876 9912
2873 9920 2893 9924
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 8, 2:51 PM CDT, 18 minutes earlier.
Area forecast discussion, Sep 8, 2:51 PM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 251 PM CDT Sat Sep 8 2018 .SHORT TERM (Tonight through Sunday Night)... Showers and thunderstorms have waned across the western half of the CWA, but increased in the eastern half of the CWA this afternoon. With the proximity of an upper-level trough, very moist Gulf air (PWS AOA 2 inches), and the stalling WSW to ENE frontal boundary across the area will continue to produce rounds of storms over the next 24 hours. Global and mesoscale models are in good agreement in focusing the main activity along U.S. 90, including metro San Antonio. That said, everyone should see some rain by noon Sunday, with many places receiving 1-3 inches, and a few spots getting up to seven inches. This should result in a lot of minor flooding, with some moderate level river flooding. Therefore, a flash flood watch has been extended in time (until Sunday at 1 pm) and in areas (now covering all of South Central Texas). We will likely trim back the watch on Sunday morning as areas clear from the heaviest rain. && .LONG TERM (Monday through Saturday)... The upper level trough begins to drift east on Monday, so rain chances will drop through mid-week. However, a large scale surge in moist air and troughing (also likely to affect Florence along the U.S. East Coast), will bring back higher rain chances Thursday and Friday. The rain and cloudcover will keep high temperatures at or slightly below normal all week (around 90 F), while lows stay near normal in the upper 60s to lower 70s. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 72 82 70 86 70 / 80 80 40 20 30 Austin Bergstrom Intl Airport 72 82 70 86 70 / 80 90 50 30 30 New Braunfels Muni Airport 72 82 70 86 70 / 80 90 50 40 30 Burnet Muni Airport 70 81 68 84 68 / 70 60 20 10 20 Del Rio Intl Airport 71 82 69 87 69 / 60 50 20 10 - Georgetown Muni Airport 71 83 68 85 69 / 70 60 30 20 20 Hondo Muni Airport 72 81 69 85 69 / 70 80 40 20 20 San Marcos Muni Airport 72 82 70 85 70 / 80 90 50 40 30 La Grange - Fayette Regional 73 84 72 86 71 / 60 70 50 60 40 San Antonio Intl Airport 73 81 69 85 71 / 80 90 50 30 30 Stinson Muni Airport 74 82 71 85 72 / 80 80 50 40 30 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Sunday afternoon for Atascosa-Bandera- Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Dimmit-Edwards- Fayette-Frio-Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr- Kinney-Lavaca-Lee-Llano-Maverick-Medina-Real-Travis-Uvalde-Val Verde-Williamson-Wilson-Zavala. && Mesoscale/Aviation...Huffman Synoptic/Grids...26 Public Service/Data Collection...YB
Hazardous weather outlook, Sep 8, 5:26 AM CDT, 9 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 526 AM CDT Sat Sep 8 2018 TXZ171>173-183>194-202>209-217>225-228-091030- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 526 AM CDT Sat Sep 8 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered to numerous showers and thunderstorms are expected across South Central Texas today and tonight. The main concern will be heavy rainfall and possible flooding. A Flash Flood Watch is in effect for areas along and west of the Interstate 35 corridor. Areas that have recently seen heavy rainfall will be at greater risk for flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered to numerous showers and thunderstorms will continue across South Central Texas through Sunday. Isolated areas of heavy rainfall could lead to flooding mainly across areas that have had significant rains recently. A Flash Flood Watch will be in effect for areas along and west of the Interstate 35 corridor until mid-morning Sunday. Showers and thunderstorms will gradually become less numerous Monday through Wednesday. Locally heavy rains may cause some minor flooding. .SPOTTER INFORMATION STATEMENT... While spotter activation is not anticipated, any reports of heavy rainfall or flooding are appreciated.
In the hours before
Local storm report, Sep 8, 9:55 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
955 AM CDT SAT SEP 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 AM FLASH FLOOD 3 N CONCAN 29.54N 99.71W
09/08/2018 UVALDE TX LAW ENFORCEMENT
MULTIPLE LOW WATER CROSSINGS CLOSED ALONG
RIVER ROAD NEAR CONCAN DUE TO FLOODING ON
THE FRIO RIVER.
&&
BMWLocal storm report, Sep 8, 10:25 AM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1025 AM CDT SAT SEP 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD MONTELL 29.53N 100.01W
09/08/2018 UVALDE TX PUBLIC
WATER OVER THE ROADWAY OF HIGHWAY 55 NEAR
MONTELL DUE TO FLOODING ON THE NUECES RIVER.
&&
BMWThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 11:59 PM CDT | Areal Flood Advisory | EWX | Bexar, Medina | 3 hr |
| Sep 8, 12:12 AM CDT | Areal Flood Advisory | EWX | Burnet, Travis, Williamson | 3 hr |
| Sep 8, 3:35 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Sep 8, 4:09 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 59 hr |
| Sep 8, 5:00 AM CDT | Areal Flood Advisory | EWX | Bandera, Edwards, Real, Uvalde | 3 hr |
| Sep 8, 5:56 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Maverick | 3 hr |
| Sep 8, 6:41 AM CDT | Flash Flood Warning | EWX | Bandera, Edwards, Real, Uvalde | 3 hr |
| Sep 8, 8:35 AM CDT | River Flood Warning | EWX | Uvalde | 22 hr |
| Sep 8, 8:35 AM CDT | River Flood Warning | EWX | Uvalde | 18 hr |
| Sep 8, 8:35 AM CDT | River Flood Warning | EWX | Uvalde | 24 hr |
| Sep 8, 8:40 AM CDT | Areal Flood Advisory | EWX | Kinney, Maverick, Uvalde, Zavala | 3 hr |
| Sep 8, 8:56 AM CDT | River Flood Warning | EWX | Val Verde | 25 hr |
| Sep 8, 9:28 AM CDT | Flash Flood Warning | EWX | Bandera, Dimmit, Kinney, Maverick, Real, Uvalde and 1 more | 3 hr |
| Sep 8, 10:55 AM CDT | Areal Flood Advisory | EWX | Dimmit, Maverick | 3 hr |
| Sep 8, 12:06 PM CDT | Areal Flood Advisory | EWX | Dimmit | 114 min |
| Sep 8, 12:29 PM CDT | Areal Flood Warning | EWX | Bandera, Dimmit, Kinney, Maverick, Real, Uvalde and 1 more | 3 hr |
| Sep 8, 5:13 PM CDT | Special Weather Statement | EWX | Caldwell | 32 min |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.